Juvederm blister? (Photo)

What should I do about dark blister on lower left lip 5 days post injection. It isn't painful but just looks bad and making me a little self conscious. Will this go away on its own or should I call the injector I have an appointment for follow up in about 2 weeks should I wait until then?? Help

Doctor Answers 5


Hard to tell from your picture, however, this appears to be a bruise due to the injections.  I would recommend following up with your provider to give you piece of mind and reassurance.  This should subside, but it's always better to followup if you have any concerns.  

Los Angeles Plastic Surgeon
4.7 out of 5 stars 121 reviews

Swelling, bruising, and cold sores after Juvederm

Thank you for your question Roxie50. I am sorry to hear about your situation. Juvederm is a product used to enhance various facial features. After any injectable treatment there are risks of swelling and bruising, such effects can be minimized by application of cold compresses such as ice packs. Bruises can be treated with lasers, which we routinely do in the office. Some people are susceptible to cold sores, especially around the mouth. This can be treated with valacyclovir (Valtrex). If this happens to my patients I recommend taking prophylactic valacyclovir before and after future treatments to prevent outbreaks. Please follow up with your doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

"Blister" after Juvederm

Hello, and thanks for your question and photo.It's hard to tell for sure from the photo, but you could have simple bruising (which should resolve in 1-2 weeks), or possibly more (i.e., herpes infection). I suggest following up with your dermatologist. Best of luck, Dr. Frucht.   

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Bruising After Juvederm

Looks like a localized bruise.  Since it isn't painful, it is unlikely to be a cold sore which sometimes can occur in patient prone to cold sores.  I would wait until follow up and most likely it will resolve

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 21 reviews

Juvederm Results

I recommend following up with your injector. Bruising and swelling are common after filler injection and can last 7-14 days. Patients who are susceptible to cold sores (fever blisters) can develop one after lips injections. This can be treated with Valtrex (valacyclovir).

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.